Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 296, NWS Shreveport, LA

July 5, 2011Howard County, Little River County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 5, 2011, 4:05 PM CDT for Howard County, Little River County, Sevier County, Arkansas. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2011, 4:05 PM CDT (21:05 UTC)
Expired
Jul 5, 2011, 4:45 PM CDT
In force
40 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Howard County, AR, Little River County, AR, Sevier County, AR

The radar

The Shreveport radar (KSHV), 157 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 4:10 PM CDTHAIL 15 W Nashville, ARTREE LIMBS DOWN AND QUARTER SIZED HAIL ON YORKS CHAPEL ROAD JUST WEST OF NASHVILLE, AR
Jul 5, 4:15 PM CDTTSTM WND DMGNashville, ARA FEW TREES WERE UPROOTED NEAR NASHVILLE. NUMEROUS LARGE LIMBS WERE DOWNED AS WELL.
Jul 5, 4:15 PM CDTHAIL 1Nashville, ARQUARTER SIZE HAIL FELL IN NASHVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 958 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
958 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

429 
WUUS54 KSHV 052105
SVRSHV
ARC061-081-133-052145-
/O.NEW.KSHV.SV.W.0296.110705T2105Z-110705T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CDT TUE JUL 5 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITIES OF...NASHVILLE...MINERAL SPRINGS...
  CENTRAL LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
  SOUTHEASTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS...

* UNTIL 445 PM CDT

* AT 403 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CENTER POINT...OR NEAR
  NASHVILLE...AND MOVING SOUTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TOLLETTE...SARATOGA AND BEN LOMOND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3403 9381 3376 9385 3375 9390 3375 9395
      3374 9396 3377 9421 3409 9398
TIME...MOT...LOC 2105Z 014DEG 10KT 3397 9392

$$

03
1 follow-up statement
573 
WWUS54 KSHV 052134
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
434 PM CDT TUE JUL 5 2011

ARC061-081-133-052145-
/O.CON.KSHV.SV.W.0296.000000T0000Z-110705T2145Z/
HOWARD AR-LITTLE RIVER AR-SEVIER AR-
434 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SEVIER...LITTLE RIVER AND HOWARD COUNTIES...

AT 433 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR MINERAL SPRINGS...MOVING SOUTHWEST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TOLLETTE...SARATOGA...BROWNTOWN AND BEN LOMOND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE 
DAMAGING HAIL JUST WEST OF NASHVILLE. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3406 9400 3395 9382 3376 9385 3375 9395
      3374 9396 3377 9421
TIME...MOT...LOC 2133Z 043DEG 13KT 3389 9396

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:41 PM CDT, 24 minutes earlier.

Area forecast discussion, Jul 5, 3:41 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
341 PM CDT TUE JUL 5 2011

.DISCUSSION...

RIDGING WILL CONTINUE OVER THE ROCKIES THROUGH THE NEXT 48
HRS...ALLOWING WEAK DISTURBANCES TO PASS ACROSS THE AREA IN THE
NORTHERLY FLOW. THEREFORE LOW POPS WILL CONTINUE THROUGH THE
SHORT TERM...TO ACCOUNT FOR THE POTENTIAL OF WIDELY SCATTERED TO
SCATTERED THUNDERSTORM ACTIVITY. MAX TEMPS ACROSS THE AREA WILL
CONTINUE TO BE COMMONLY FORECAST IN THE MID 90S TO NEAR 100
THROUGH THE END OF THIS FORECAST PERIOD...BUT THUNDERSTORM
ACTIVITY COULD AFFECT TEMPS REACHING THESE VALUES AT ANY GIVEN
SITE. ISOLATED SEVERE ACTIVITY WILL BE ASSOCIATED WITH SOME
THUNDERSTORMS...WITH DAMAGING WINDS BEING THE MOST COMMON THREAT.

THE EXTENDED MODELS TREND TOWARD BUILDING THE RIDGE BACK TOWARD
THE WEST THIS WEEKEND...WITH POPS SLOWLY DROPPING OUT TOWARD THE
END OF THE EXTENDED PACKAGE.

ELEVEN

&&

.AVIATION...

MOSTLY VFR FLIGHT CONDITIONS NEXT 24 HOURS. EXCEPTION WILL BE IN AND
NEAR SCATTERED SHOWERS AND TSTMS...MAINLY THIS AFTERNOON AND
EVENING...WHERE CONDITIONS CAN DROP BRIEFLY TO IFR.  HAZARDS FROM
THE CONVECTION WILL INCLUDE STRONG WIND SHEAR AND SEVERE TURBULENCE.
SURFACE WINDS SOUTHERLY...GENERALLY  LESS THAN 10 KTS BUT OUTFLOW
BOUNDARIES CAUSED BY TSTMS WILL BRING VARIABLE WIND WITH GUST 30 TO
40 KTS AND POTENTIALLY HIGHER. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  97  75  97  75 /  30  20  20  20  20
MLU  72  96  74  97  74 /  30  20  20  30  20
DEQ  71  98  73  97  73 /  20  20  20  20  20
TXK  73  98  74  97  75 /  20  20  20  20  20
ELD  72  97  74  96  73 /  30  20  20  30  20
TYR  75  98  75  99  76 /  30  20  20  20  20
GGG  75  98  75  98  75 /  30  20  20  20  20
LFK  73  96  73  97  74 /  30  20  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/14
Hazardous weather outlook, Jul 5, 11:17 AM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1117 AM CDT TUE JUL 5 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-061200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1117 AM CDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA ONCE
AGAIN THIS AFTERNOON. VERY WARM TEMPERATURES WILL ALLOW
THUNDERSTORMS TO DEVELOP QUICKLY. THE PRIMARY THREATS WILL BE DAMAGING
WIND GUSTS AND DANGEROUS LIGHTNING. THUNDERSTORMS ARE EXPECTED TO
CONTINUE INTO THE LATE EVENING AND OVERNIGHT HOURS. A FEW ISOLATED
STORMS MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE INTO
THE WEEKEND. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO
PRODUCE DANGEROUS LIGHTNING AND STRONG DOWNBURST WINDS.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

In the hours before

Special weather statement, Jul 5, 3:50 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT TUE JUL 5 2011

TXZ138-052115-
HARRISON-
350 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CDT...FOR THE FOLLOWING
COUNTY...

IN NORTHEAST TEXAS...
     HARRISON...

INCLUDING THE FOLLOWING LOCATIONS...
     HALLSVILLE...

AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF MARSHALL...
MOVING SOUTHWEST AT 12 MPH.

MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

03
Special weather statement, Jul 5, 3:58 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
358 PM CDT TUE JUL 5 2011

ARZ050-051-052130-
HOWARD-SEVIER-
358 PM CDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     HOWARD AND SEVIER...

INCLUDING THE FOLLOWING LOCATIONS...
     BEN LOMOND...CENTER POINT...CORINTH...MINERAL SPRINGS...
     NASHVILLE...SARATOGA AND TOLLETTE...

AT 353 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR CENTER POINT...OR NEAR
NASHVILLE...MOVING SOUTH AT 10 MPH.

MOTHBALL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 4:45 PM CDTSevere Thunderstorm WarningSHVHempstead, Nevada45 min
Jul 5, 5:31 PM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Nevada59 min
Jul 5, 5:37 PM CDTSevere Thunderstorm WarningSHVMiller53 min
Jul 5, 6:22 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette53 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.